Translator Disclaimer
2010 Periodic and Recursive Control Theoretic Smoothing Splines
Maja Karasalo, Xiaoming Hu, Clyde F. Martin
Commun. Inf. Syst. 10(3): 137-154 (2010).

Abstract

In this paper, a recursive control theoretic smoothing spline approach is proposed for reconstructing a closed contour. Periodic splines are generated by minimizing a cost function subject to constraints imposed by a linear control system. The optimal control problem is shown to be proper, and sufficient optimality conditions are derived for a special case of the problem using Hamilton-Jacobi-Bellman theory.

The filtering effect of the smoothing splines allows for usage of noisy sensor data. An important feature of the method is that several data sets for the same closed contour can be processed recursively so that the accuracy is improved stepwise as new data becomes available.

Citation

Download Citation

Maja Karasalo. Xiaoming Hu. Clyde F. Martin. "Periodic and Recursive Control Theoretic Smoothing Splines." Commun. Inf. Syst. 10 (3) 137 - 154, 2010.

Information

Published: 2010
First available in Project Euclid: 31 August 2010

zbMATH: 1202.93046
MathSciNet: MR2720258

Rights: Copyright © 2010 International Press of Boston

JOURNAL ARTICLE
18 PAGES


SHARE
Vol.10 • No. 3 • 2010
Back to Top